Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 264, NWS Wichita, KS

September 18, 2005Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 18, 2005, 1:19 AM CDT for Marion County, Kansas. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2005, 1:19 AM CDT (06:19 UTC)
Expired
Sep 18, 2005, 1:45 AM CDT
In force
26 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Marion County, KS

The radar

The Topeka radar (KTWX), 98 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 1:21 AM CDTHAIL 1.753 Nw Tampa, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 18, 12:55 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2005-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2005-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 180618
SVRICT
KSC115-180645-
/O.NEW.KICT.SV.W.0264.050918T0619Z-050918T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
119 AM CDT SUN SEP 18 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARION COUNTY IN CENTRAL KANSAS.

* UNTIL 145 AM CDT.

* AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF DURHAM...OR ABOUT 23 MILES
  NORTHEAST OF MCPHERSON...MOVING EAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  DURHAM...LINCOLNVILLE...LOST SPRINGS...RAMONA...TAMPA...PILSEN

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3859 9740 3841 9733 3846 9692 3859 9693

$$

KLEINSASSER
3 follow-up statements
000 
WWUS53 KICT 180630
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
128 AM CDT SUN SEP 18 2005

KSC115-180645-
/O.CON.KICT.SV.W.0264.000000T0000Z-050918T0645Z/
MARION KS-
128 AM CDT SUN SEP 18 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN MARION COUNTY
UNTIL 145 AM CDT...

AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR TAMPA...OR 23 MILES SOUTH OF
ABILENE...AND MOVING EAST AT 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
MARION COUNTY...INCLUDING THE TOWNS OF TAMPA...RAMONA AND LOST
SPRINGS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

AT 121 AM, GOLFBALL SIZE HAIL WAS REPORTED 3 MILES NORTHWEST OF 
TAMPA.

LAT...LON 3859 9735 3841 9728 3846 9692 3859 9693

$$

KLEINSASSER
000 
WWUS53 KICT 180629
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
129 AM CDT SUN SEP 18 2005

KSC115-180645-
/O.CON.KICT.SV.W.0264.000000T0000Z-050918T0645Z/
MARION KS-
129 AM CDT SUN SEP 18 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN MARION COUNTY
UNTIL 145 AM CDT...

AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR TAMPA...OR 24 MILES SOUTH OF
ABILENE...AND MOVING EAST AT 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
MARION COUNTY...INCLUDING THE TOWNS OF TAMPA...RAMONA AND LOST
SPRINGS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3859 9740 3841 9733 3846 9692 3859 9693

$$

COX
000 
WWUS53 KICT 180643
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
143 AM CDT SUN SEP 18 2005

KSC115-180653-
/O.EXP.KICT.SV.W.0264.000000T0000Z-050918T0645Z/
MARION KS-
143 AM CDT SUN SEP 18 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY HAS
BEEN ALLOWED TO EXPIRE...

AT 140 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3859 9735 3841 9728 3846 9692 3859 9693

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 9:52 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Sep 17, 9:52 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT SAT SEP 17 2005

.UPDATE...

INHERITED FORECAST IS IN OVERALL GOOD SHAPE, SO DID NOT MAKE MAJOR
CHANGES.

AFTER COMPARING LATEST 00Z RUC AND ETA, ELEVATED CONVECTION CHANCES
STILL LOOK PRETTY GOOD TONIGHT, ESPECIALLY EAST OF I-135. 250MB JET
STREAK IS CURRENTLY PROGRESSING ACROSS NORTHERN KANSAS, PER REGIONAL
PROFILERS. MOIST ISENTROPIC ASCENT IN THE 310-315K LAYER WILL
INCREASE DRAMATICALLY AFTER MIDNIGHT, AS LOW LEVEL JET INCREASES AND
VEERS IN RESPONSE TO LIFT UNDER RIGHT ENTRANCE REGION OF UPPER JET
STREAK. KICT VAD WIND PROFILE IS ALREADY SHOWING 35 KT LOW-LEVEL
JET. STILL QUITE A BIT OF CONVECTIVE INHIBITION PER EVENING RAOBS.
HOWEVER, THINKING STRONG ISENTROPIC ASCENT WILL OVERCOME THIS AND
LIFT PARCELS TO THEIR LFC. WITH EXPECTED MOISTURE ADVECTION,
ELEVATED INSTABILITY COULD REACH 2000-2500 J/KG. THIS AMPLE
INSTABILITY PAIRED WITH 40+ KTS OF 850-400MB SHEAR COULD SPELL A FEW
SEVERE STORMS, WITH THE PRIMARY THREAT BEING LARGE HAIL, POSSIBLY
BIGGER THAN QUARTERS. THINKING INITIATION TIME WILL BE AROUND 1-2AM,
LIKELY NEAR THE I-135 CORRIDOR ACROSS SOUTH CENTRAL KANSAS. THREAT
WILL THEN LIKELY SHIFT EASTWARD INTO EAST-CENTRAL/SOUTHEAST KANSAS,
WITH CONTINUED THREAT OF LARGE HAIL AND LOCALLY HEAVY RAIN.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 555 PM CDT SAT SEP 17 2005/

UPDATE...
COORDINATED WITH SPC AND DECIDED TO KEEP HARPER AND KINGMAN
COUNTIES OUT OF SEVERE TSTM WATCH 795. BEST MOISTURE CONVERGENCE
AND WEAKER CIN ARE FROM SOUTHWEST KS INTO THE EASTERN TEXAS
PANHANDLE AS OF 22Z/17TH JUST EAST OF LEE TROF AXIS/DRYLINE. FURTHER EAST,
WARM MID-LEVEL TEMPERATURES (12 TO 13 C AT 700 MB) ARE RESULTING
IN CIN VALUES OF 100 J/KG OR GREATER IN SOUTH CENTRAL KS.
THEREFORE, WE FEEL ANY CONVECTION FORMING ALONG LEE TROF
AXIS/DRYLINE TO OUR WEST WILL STRUGGLE TO MAKE IT THIS FAR EAST
THIS EVENING. THE 18Z NAM AND GFS CONTINUED TO SIGNAL POTENTIAL
FOR ELEVATED CONVECTION FORMING IN SOUTH CENTRAL/SOUTHEASTERN KS
AFTER ABOUT 04Z THIS EVENING. DEEP-LAYER SHEAR/INSTABILITY WOULD
FAVOR A FEW STORMS WITH POTENTIALLY SEVERE HAIL.

CARUSO

&&

PREV DISCUSSION... /ISSUED 311 PM CDT SAT SEP 17 2005/

DISCUSSION...

TONIGHT-SUNDAY NIGHT:
LEE TROUGH CONTINUES TO DEVELOP ACROSS WESTERN KANSAS THIS AFTERNOON.
WATER VAPOR SHOWS A WEAK MID-LEVEL IMPULSE WITH ASSOCIATED MOISTURE
PLUME STREAMING NORTHEAST OUT OF WEST TEXAS. CLOUD COVER ASSOCIATED
WITH THIS PLUME HAS KEPT OUR HIGHS DOWN TODAY. BELIEVE STRONG
MID-LEVEL CAPPING BETWEEN 700-800MB WILL INHIBIT ANY CONVECTIVE
DEVELOPMENT LATE THIS AFTERNOON AND EARLY EVENING, DESPITE THE
DESTABILIZATION OF THE ATMOSPHERE ACROSS THE AREA.

A THREAT FOR STRONG TO A FEW SEVERE STORMS WILL EXIST LATE TONIGHT
ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS, WHERE ELEVATED CONVECTION
MAY FORM ALONG THE NOSE OF AN IMPRESSIVE 35 KNOT LOW LEVEL JET.
DECENT WARM AIR ADVECTION AND MOISTURE TRANSPORT WILL STREAM INTO
SOUTHERN KANSAS THIS EVENING AND OVERNIGHT. THE MAIN THREAT WILL BE
HAIL TO THE SIZE OF QUARTERS.

EXPECT ONGOING SCATTERED MORNING CONVECTION ACROSS SOUTHEAST KANSAS
ON SUNDAY. THIS ACTIVITY SHOULD DECREASE IN INTENSITY AND TRANSITION
EAST OUT OF OUR VICINITY BY THE AFTERNOON. BY LATE AFTERNOON A COLD
FRONT WILL BE SITUATED SOMEWHERE ACROSS NORTH CENTRAL KANSAS. IF
THIS FRONTAL BOUNDARY IS ABLE TO MEANDER FURTHER SOUTH...THEN THERE
MAY BE A CHANCE FOR SOME ISOLATED THUNDERSTORMS ACROSS CENTRAL
KANSAS BY LATE AFTERNOON. THERE COULD BE A SLIM CHANCE THAT OUTFLOW
BOUNDARIES FROM THE MORNING CONVECTION COULD ALSO PROVIDE A FOCUS
FOR FURTHER DEVELOPMENT DURING THE AFTERNOON BUT THE ATMOSPHERE MAY
BE TOO CAPPED FOR THAT SCENARIO. CONVECTION SUNDAY NIGHT SHOULD HELP
PUSH THE SURFACE BOUNDARY SOUTH INTO OUR COVERAGE WARNING AREA, BUT
RECENT SHORT TERM MODELS CANT AGREE ON HOW FAR. HENCE THE
BROADBRUSH OF SLIGHT CHANCE POPS ACROSS THE AREA. ALSO OF NOTE IS
THE RETURN OF ISENTROPIC LIFT ACROSS THE AREA IN THE 310-315K
PRESSURE LAYERS. STILL CLINGING TO THE PROGGED WARM-UP BUT ANY
CONVECTION OR EXTENSIVE CLOUD COVER THAT HANGS AROUND COULD
SERIOUSLY INHIBIT THIS.

MONDAY-TUESDAY:
THE SURFACE BOUNDARY ACROSS THE AREA ON MONDAY INTO MONDAY NIGHT
WILL PROVIDE A FOCUS FOR RENEWED CONVECTIVE DEVELOPMENT SO WILL KEEP
SLIGHT CHANCE POPS IN THE FORECAST. FOR MONDAY NIGHT INTO EARLY
TUESDAY, BELIEVE THE FRONTAL BOUNDARY WILL SAG SOUTH INTO NORTHERN
OKLAHOMA AND WASH OUT. SURFACE HIGH PRESSURE WILL SLIDE INTO THE
AREA EARLY ON TUESDAY AS MID-LEVEL RIDGING STRENGTHENS ACROSS THE
REGION. EXPECT TEMPERATURES TO TOP OUT INTO THE 80S ON BOTH OF THESE
DAYS.

WEDNESDAY-SATURDAY:
MID-LEVEL RIDGE PATTERN BEGINS TO BREAK DOWN AND FLATTEN DURING THIS
PERIOD AS PACIFIC STORM SYSTEMS MOVE ACROSS THE NORTHERN AND CENTRAL
PLAINS. WILL CONTINUE TO KEEP THIS PERIOD DRY AND ABOVE NORMAL FOR
TEMPERATURES. FUTURE FORECAST SHIFTS WILL HAVE TO MONITOR SATURDAY
AS A STRONGER COLD FRONT WILL DROP SOUTHWARD INTO CENTRAL KANSAS BY
SATURDAY. WOULD LIKE TO SEE AT LEAST ONE MORE CONSISTENT MODEL RUN
BEFORE ADDING POPS FOR SATURDAY, THOUGH WILL GO AHEAD AND DROP
TEMPERATURES ACROSS CENTRAL KANSAS FOR THIS EVENT. VERY FEW OTHER
CHANGES MADE FOR THIS PERIOD.

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  91  68  88 /  20  10  20  20
HUTCHINSON      66  91  67  86 /  20  10  20  20
NEWTON          66  90  68  87 /  20  20  20  20
ELDORADO        66  89  68  88 /  30  20  20  20
WINFIELD-KWLD   69  92  69  89 /  30  20  20  20
RUSSELL         64  90  64  84 /  20  20  20  20
GREAT BEND      65  91  65  84 /  20  10  20  20
SALINA          65  90  65  85 /  20  20  20  20
MCPHERSON       65  90  67  86 /  20  20  20  20
COFFEYVILLE     65  90  69  89 /  40  30  20  20
CHANUTE         64  89  69  87 /  40  30  20  20
IOLA            64  88  68  87 /  40  30  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 17, 3:30 PM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT SAT SEP 17 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-181200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
330 PM CDT SAT SEP 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A CHANCE FOR THUNDERSTORMS WILL OCCUR LATER TONIGHT OVER CENTRAL AND
SOUTHEAST KANSAS. STRONG TO POSSIBLY SEVERE STORMS COULD
MATERIALIZE, AND AFFECT LOCATIONS MAINLY EAST OF THE KANSAS
TURNPIKE. QUARTER SIZED HAIL OR SLIGHTLY LARGER WOULD BE THE MAIN
SEVERE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL CONTINUE FOR SUNDAY THROUGH MONDAY ACROSS
CENTRAL AND SOUTHERN KANSAS. AT THIS TIME, IT IS TOO EARLY TO
SPECULATE ON THE SEVERITY OF THIS POSSIBLE ACTIVITY. PLEASE CHECK
BACK FOR ADDITIONAL UPDATES AND OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

CJ/TES

In the hours before

Special weather statement, Sep 18, 12:39 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1239 AM CDT SUN SEP 18 2005

KSZ069-070-180630-
BUTLER-GREENWOOD-
1239 AM CDT SUN SEP 18 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR EASTERN BUTLER AND WESTERN GREENWOOD COUNTIES...

AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EL DORADO...AND MOVING EAST AT 25 MPH.

PEA TO DIME SIZE HAIL...AND WINDS TO 40 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Sep 18, 12:55 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1255 AM CDT SUN SEP 18 2005

KSZ052>053-069>072-093>096-098>100-181300-
ALLEN KS-BUTLER KS-CHASE KS-CHAUTAUQUA KS-COWLEY KS-
ELK KS-GREENWOOD KS-LABETTE KS-MARION KS-MONTGOMERY KS-
NEOSHO KS-WILSON KS-WOODSON KS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
796 IN EFFECT UNTIL 8 AM CDT FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 13 COUNTIES

IN CENTRAL KANSAS

CHASE                 MARION

IN SOUTH CENTRAL KANSAS

BUTLER                COWLEY

IN SOUTHEAST KANSAS

ALLEN                 CHAUTAUQUA            ELK
GREENWOOD             LABETTE               MONTGOMERY
NEOSHO                WILSON                WOODSON

THIS INCLUDES THE CITIES OF...ARKANSAS CITY...AUGUSTA...CHANUTE...
COFFEYVILLE...COTTONWOOD FALLS...EL DORADO...EUREKA...FREDONIA...
HILLSBORO...HOWARD...INDEPENDENCE...IOLA...MARION...PARSONS...
SEDAN...WINFIELD AND YATES CENTER.

COX
Special weather statement, Sep 18, 12:58 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1258 AM CDT SUN SEP 18 2005

KSZ051-052-180645-
MARION-MCPHERSON-
1258 AM CDT SUN SEP 18 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WESTERN MARION AND EASTERN MCPHERSON COUNTIES...

AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GALVA...OR 8 MILES EAST OF MCPHERSON...AND
MOVING EAST AT 25 MPH.

PEA TO DIME SIZE HAIL...AND WINDS TO 40 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.